Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering from ITP and recently underwent spleenoctmy. On wysolene. Any side effect of this steriod?

Hi doctor, My wife is suffering from ITP and recently underwent Spleenoctmy.Though her platelet count has increased,she is still on steroids(30 mg of wysolene).Once she takes the tab she starts to shiver and would be out very low till the effect comes down.This may be for 4-5 hrs. Is this a a sympton of Wysolene? Also she feels heaviness in her body,Also are there any food intake that would reduce the tablet effects?Thanks in advance
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello Sukumar,
ITP is an autoimmune disorder.
And Wysolone (which belongs to the class of corticosteroids) is given to suppress the immune system.
However, once the platelet count improves, the dose of corticosteroid is gradually reduced and the possibility of relapse is monitored.

Long-term steroids usage is associated with certain side-effects like:
1. Increased susceptibility to infections
2. Abnormal fat distribution
3. Osteoporosis
4. Diabetes
5. Hypertension
6. Cataract, etc

Symptoms aggravate if medication is stopped abruptly.
Make sure while discontinuing the medication, its dose should be tapered gradually instead of stopping it abruptly.
Food products which strengthen the immune system should be taken like fresh fruits & vegetables, milk, etc.

Wishing a good health.
Let me know if I need to clarify further.
Thanks & take care.
Answered: Mon, 25 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor